Alert archive / Connecticut / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 26, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 23, 2004, 5:59 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2004, 5:59 PM EDT (21:59 UTC)
- Expired
- May 23, 2004, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
The radar
The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815 WUUS51 KALY 232159 SVRALY CTC005-232245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 558 PM EDT SUN MAY 23 2004 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT * UNTIL 645 PM EDT * AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR OAKVILLE...OR ABOUT OVER WATERBURY...AND MOVING EAST AT 50 MPH. LAT...LON 4168 7328 4150 7325 4156 7246 4178 7250 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:45 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 23, 3:45 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 345 PM EDT SUN MAY 23 2004 DISC...FFA WILL REMAIN IN EFFECT THRU MON MRNG. NCEP 24 HR QPF LOOKG FOR A 24HR 1.5 INCH BULLSEYE IN ZNS NW KALB WITH GENERALLY ONE INCH OVR RST OF WATCH AREA. ALSO WATCH AREA FITS INTO ISOLD EXCESSIVE RNFL AREA FOR PD ENDG 00Z TUE. BOTH GFS AND META HAVE PWATER IN EXCESS OF 1.5 INCHES OVERNGT. PCPN FROM LAST NGTS STORMS IN THE 1.0 TO 1.5 INCH RANGE ACRS NRN HERKIMER/NRN HAMILTON CTYS. QSTRNY FNT STILL DRAPED W-E ALG SRN NY BDR INTO SRN NEW ENG WITH TEMPS IN THE 50S/60S N AND W KALB AND TEMPS IN THE 80S TO THE SE. SCT TSTMS BEGINNING TO FIRE S FNT AND ALSO SW KBUF. STILL LOOKING FOR FNT TO LIFT NWD TO NR LAT OF MHWK VLY TNGT AND ERY TUES THEN ENTIRE SYSTEM WILL FINALLY MOVE E FA MON EVE. AS BEFORE ANY BREAK IN ACTION WILL BE SHORT LIVED WITH ANTHR FNT WED. .AVIATION...CEILINGS AND VISIBILITIES WILL REMAIN IN THE VFR RANGE THROUGH THE EARLY EVENING. VISIBILITIES AND CEILINGS WILL BE REDUCED TO THE IFR RANGE OVERNIGHT AS SHOWERS AND THUNDERSTORMS MOVE INTO THE REGION. EXPECT CONDITIONS TO IMPROVE LATE IN THE DAY ON MONDAY. .HYDROLOGY...MAIN HYDRO PROB NXT FEW DAYS WILL BE PSBLTY OF TSTMS TRAINING ACRS SAME AREA WITH LOCALIZED HVY RAIN. .ALY...FLOOD WATCH FOR FLASH FLOODING THRU MON MRNG. MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084- VTZ013>015- GG
Hazardous weather outlook, May 23, 5:10 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 510 AM EDT SUN MAY 23 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY HAZARDOUS WEATHER IS POSSIBLE...MAINLY FROM LATE THIS MORNING INTO TONIGHT. THE THREAT IS FROM THUNDERSTORMS. A FEW COULD PRODUCE DAMAGING WIND AND LARGE HAIL. VERY HEAVY RAINFALL IS POSSIBLE FROM THUNDERSTORMS THAT TRAIN ACROSS THE SAME LOCATION. THIS COULD PRODUCE FLASH FLOODING. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT AREA.
In the hours before
Special weather statement, May 23, 5:32 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 532 PM EDT SUN MAY 23 2004 CTZ013-232200- ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH. THIS STORM WAS LOCATED NEAR OAKVILLE...OR ABOUT OVER WATERBURY...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... HANCOCK...TOLLES AND 6 MILES SOUTH OF ALLENTOWN BY 540 PM EDT
Nearby
Severe Thunderstorm Warnings in Connecticut, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.